Development of myocardial infarction in a 12-year-old female after the use of inhaled salbutamol
AuthorYozgat, Can Yılmaz
Otçu Temur, Hafize
Ergör, Serap Nur
MetadataShow full item record
CitationYozgat, C. Y., Uzuner, S., Otçu Temur, H., Ergör, S. N., Güliyeva, A., Tahaoğlu, I. ... Yozgat, Y. (2020). Development of myocardial infarction in a 12-year-old female after the use of inhaled salbutamol. Journal of Pediatric Intensive Care, 9(4), 295-298. https://dx.doi.org/10.1055/s-0040-1709151
Anomalous origin of the left coronary artery from the pulmonary artery (ALCAPA) accounts for 0.023% of all cases reported in pediatric patients. According to literature, only a handful of ALCAPA patients are able to reach adulthood. Clinical manifestations of ALCAPA range from fatigue during exercise to sudden death in adulthood. Herein, we described a 12-year-old symptomatic patient with ALCAPA who had severe chest pain after using salbutamol treatment for presumed asthma. ALCAPA is one of the curable versions of myocardial ischemia and infarction in childhood. Due to clinical findings in conjunction with electrocardiogram and echocardiography, a computed tomography scan with coronary angiography was performed and the diagnosis of ALCAPA was confirmed. We presented this case because ALCAPA-related myocardial ischemia and infarction in children are rare with only sporadic cases reported. This case illustrated the need for close monitoring and surgery as the best treatment for ALCAPA associated with myocardial infarction.